2 NC high school students hospitalized after taking heavy amounts of cold medicine at school

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

Cold medicine stock photo (Getty Images)

WEAVERVILLE, N.C. – Two North Carolina high school students were hospitalized after ingesting heavy amounts of over-the-counter cold medication.

The Asheville Citizen-Times reported that two North Buncombe High School students were hospitalized and three others were sickened after taking the medicine at school.

One student swallowed 16 times the recommended dosage of Coricidin HBP Cough and Cold pills before collapsing, according to the paper.

That students reportedly collapsed, suffered hallucinations and spend two days in the hospital.

“He could barely walk and was making wild gestures with his body and was constantly mumbling to himself,” one of the student’s mothers told the Asheville Citizen-Times.

The school said it has taken disciplinary action involving the students, but cannot discuss the details due to privacy laws.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.